MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE; BIOSPY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD BIOPSY VALVE; BIOSPY VALVE
Model Number 00711129
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 06/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse went to employee health and received first aid.Review of the device history record indicates no issues during manufacture; the device was manufactured to specification.The subject device was not returned to us endoscopy.Devices from the same lot were returned and tested.The devices were confirmed to be within specification.The instructions for use directs the user to "securely place the biopsy valve onto the biopsy/suction channel opening" and contains the following warnings and precautions: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." in-service training was performed at the user facility site.
 
Event or Problem Description
The bioshield® biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The bioshield® biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The user facility reported during a colonoscopy procedure, the biopsy valve came off the endoscope and sprayed water containing biomaterial, some of which contacted a nurse.

Brand Name
BIOSHIELD BIOPSY VALVE
Common Device Name
BIOSPY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key6773387
Report Number1528319-2017-00020
Device Sequence Number16574874
Product Code ODD
UDI-Device Identifier20816765013407
UDI-Public(01)20816765013407(17)200507(11)170508(10)1706932
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/07/2020
Device Model Number00711129
Device Catalogue Number00711129
Device Lot Number1706932
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;